ArticleClinical journal of gastroenterology2024
Reactivation of hepatitis C virus caused by steroid monotherapy for sudden deafness.
Article in Clinical journal of gastroenterology, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed.
- Detection of anti-HCV antibodies in the clinical classification and epidemiological surveillance of HCV infection.Molecular biology reports · 2025Review
- Retroauricular subperiostealWorld journal of diabetes · 2025Article
- Pharmacological considerations in pharmacotherapy of rheumatology patients with liver disease: a brief narrative review.Reumatologia · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hepatitis C virus (HCV) reactivation has been reported to be caused due to several anticancer drugs and immunosuppressive agents; however, HCV reactivation after steroid monotherapy has rarely been reported. Here, we report the case of a 65-year-old Japanese man with HCV infection who developed HCV reactivation after the administration of prednisolone (PSL) for 6 days for sudden deafness. In the patient history, the positivity for anti-HCV antibody was observed, but serum level of HCV RNA was not measured. Two months after PSL administration, the patient experienced an alanine aminotransferase (ALT) flare and the serum level of HCV RNA was observed to be 6.2 log IU/mL; then, the patient was admitted to our hospital for hepatitis treatment. Based on the clinical course and laboratory findings, the patient was diagnosed with HCV reactivation. Although the ALT levels decreased spontaneously during follow-up, they did not drop to normal range; subsequently, sofosbuvir and ledipasvir treatments were started. A sustained virological response 24 weeks after the end of treatment was achieved. This case study suggests that HCV reactivation with hepatitis flare can occur even after a steroid monotherapy, and doctors should pay attention to HCV reactivation when administering PSL for patients with HCV infection.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.